A BODYBUILDER is fighting for his life after injecting himself with dirty steroids that have caused his flesh to rot.
Daniel Marquis, 28, is battling a severe infection in his leg after using the muscle building drugs.
Writing on his Go Fund Me page Daniel said he has developed life-threatening necrosis in his leg after using a “shot of infected gear”.
Necrosis occurs when the tissues cells begin to die, causing the flesh to rot away.
Daniel had surgery to cut away the infected flesh on his leg in hospital in Colombia, but it wasn’t successful.
Now he’s desperately trying to raise money for life-saving treatment.
“I don’t have health insurance and three days ago I had surgery to remove the necrotic flesh that is spreading inside of my leg,” he wrote on his Go Fund Me page.
“The surgery was a failure and also simultaneously bankrupted me.
“The incision in my leg has burst open and there is now new necrotic dying flesh growing in my leg.
“In this time of incredible physical and emotional suffering any donation no matter how small to help me to afford my upcoming surgeries to save my leg is something I will be eternally grateful for.”
Daniel said he paid for his first surgery, which cost about £8,000, with his own money.
But now he can’t afford further treatment.
“I have at least two more surgeries I need but do not have financial means to pay for them.
“These surgeries will also be more costly than the first.
“Please help me, please share this on every social media you have. I have no where to turn.”
What is necrotising fasciitis?
Necrotising fasciitis is a rare but serious bacterial infection that affects the tissue beneath the skin, the surrounding muscles and organs.
It’s often referred to as a “flesh-eating” disease, though the bacteria don’t eat the flesh.
Rather, they release toxins that damage the nearby tissue.
The condition can start from a relatively minor injury, such as a small cut, but can progress and get worse very fast.
If it’s not recognised quickly, the condition can become life-threatening.
Symptoms can develop suddenly, and early signs include:
- A small but painful cut or scratch on the skin
- Intense pain that’s put of proportion to the damage on the skin
- A high temperature, or fever – similar to flu.
After a few days, it’s likely you’ll notice:
- Swelling or redness in the area, which will often feel firm to the touch
- Diarrhoea and vomiting
- Dark patches on the skin that turn into fluid-filled blisters.
Necrotising fasciitis is a medical emergency that can spread very quickly. If you suspect you are suffering with it, it is important you dial 999 immediately.
MORE IN HEALTH
Anabolic steroids are prescription-only medicines in the UK but many gym-going men use them to build their muscle mass.
People should always be wary about where their steroids have come from, especially if not prescribed by a doctor.
Used recreationally to bulk up they can cause a number of unwanted side effects and even addiction, according to the NHS.
We pay for your stories! Do you have a story for The Sun Online news team? Email us at firstname.lastname@example.org or call 0207 782 4368. You can WhatsApp us on 07810 791 502. We pay for videos too. Click here to upload yours